Alert archive / Texas / Small Craft Advisories in 2012
Small Craft Advisory 20, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Mar 18, 2012, 3:37 PM CDT. It took effect at Mar 18, 2012, 10:01 PM CDT. It was in force for 65 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2012, 3:37 PM CDT (20:37 UTC)
- In effect from
- Mar 18, 2012, 10:01 PM CDT
- Expired
- Mar 21, 2012, 3:00 PM CDT
- In force
- 65 hr
- Issued by
- NWS Houston/Galveston, TX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 18, 2:55 PM CDT, 42 minutes earlier.
Area forecast discussion, Mar 18, 2:55 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
255 PM CDT SUN MAR 18 2012
.DISCUSSION...
WINDS HAVE BEEN INCREASING ACROSS OUR AREA TODAY IN RESPONSE TO A
TIGHTENING PRESSURE GRADIENT...AND EXPECT THIS TREND TO CONTINUE
THROUGH TUESDAY MORNING. THINK SPEEDS WILL GET CLOSE TO ADVISORY
CRITERIA...SO WE WILL HAVE A WIND ADVISORY IN EFFECT FOR ALL OF
SOUTHEAST TEXAS FROM MONDAY MORNING THROUGH TUESDAY MORNING. THE
NEXT ISSUE WILL BE THE INCREASING RISK OF STRONG/SEVERE STORMS AND
HEAVY RAINFALL. COULD SEE SOME SHOWER DEVELOPMENT TONIGHT AND SOME
SHOWERS/THUNDERSTORMS TOMORROW...BUT WE STILL EXPECT OUR BEST SHOT
OF RAIN TO BEGIN LATE MONDAY NIGHT ACROSS OUR WEST AND NORTHWEST
COUNTIES AS AN ORGANIZING LINE OF EASTWARD MOVING STORMS EDGES INTO
OUR AREA...THEN AREA WIDE DURING THE MORNING THROUGH AFTERNOON HOURS
ON TUESDAY AS A STRONG MID/UPPER LEVEL LOW SLOWLY MOVES INTO WEST
TEXAS. A LOT OF PARAMETERS APPEAR TO BE COMING TOGETHER FOR
STRONG/SEVERE STORMS AND LOCALLY HEAVY RAINFALL...ESPECIALLY ROUGHLY
ALONG AND NORTH OF INTERSTATE 10. THERE IS GOING TO BE A LOT OF
STRONG LOW LEVEL WINDS AND A VERY FAVORABLE JET STRUCTURE TO WORK
WITH...SO WIND DAMAGE IS EXPECTED TO BE THE PRIMARY THREAT WITH
TORNADOES AND HAIL FOLLOWING CLOSE BEHIND. HIGH PRECIPITABLE WATER
VALUES AND POTENTIAL CELL TRAINING COULD LEAD TO SOME LOCALLY HEAVY
RAINFALL. TOTALS BEFORE THIS EVENT COMES TO AN END ARE EXPECTED TO
AVERAGE 1 TO 3 INCHES WITH ISOLATED AMOUNTS OF 3 TO 5 INCHES
POSSIBLE. FLOOD WATCHES MIGHT BE NEEDED...ESPECIALLY NORTH OF THE
I-10 CORRIDOR WHERE THE GREATEST RAINFALL TOTALS ARE EXPECTED. DRIER
AIR IS STILL EXPECTED TO FILTER INTO SOUTHEAST TEXAS FROM WEST TO
EAST BEGINNING TUESDAY AFTERNOON...BUT THE SLOW MOVEMENT OF THE TEXAS
AREA MID/UPPER LEVEL LOW SUPPORTS A SLOW EASTWARD PROGRESSION OF THE
RAIN SHIELD RESULTING IN SOME POTENTIAL FOR LINGERING CONVECTION
ACROSS PORTIONS OF ROUGHLY THE EASTERN HALF OF OUR AREA THROUGH
WEDNESDAY MORNING. A SLOW DRIFT OF THE LOW TO THE NORTH THROUGH THE
REST OF THE WEEK SUPPORTS DRIER WEATHER FOR THE AREA WITH COOLER
NIGHTS AND WARM DAYS. 42
&&
.MARINE...
STRONG SOUTHEAST WINDS SHOULD DEVELOP TONIGHT WITH AN INCREASE IN
THE LOW LEVEL JET IN RESPONSE TO DEEPENING LOW PRESSURE OVER THE
PLAINS. SEAS SHOULD BUILD TO ROUGH LEVELS IN OFFSHORE AREAS BY MON
MORNING AND LIKELY HAVE AN EXTENDED PERIOD OF ADVISORIES. ADVISORIES
WILL LIKELY BE POSTED THROUGH TUE MORNING. A FRONT WILL PUSH OFF THE
COAST LATE TUE WITH A LINE OF STRONG/SEVERE STORMS. WINDS BEHIND THE
FRONT MAY REQUIRE ANOTHER PERIOD OF CAUTION/ADVISORIES BUT MODELS
SEEM TO BE HAVING A TOUGH TIME WITH POST FRONTAL WINDS. STILL EXPECT
NW WINDS TO DEVELOP AND ALLOW SEAS TO SUBSIDE WED/THU. GENERALLY
LIKE TO MODERATE WINDS AND LOW/MODERATE SEAS ARE EXPECTED FOR THE
END OF NEXT WEEK IN WAKE OF THE NEXT SYSTEM.
39
&&
.AVIATION...
WATCHING JET STREAK ON WATER VAPOR IMAGERY WHICH HAS BEEN
CONTRIBUTING TO SHRA OVER C TX WORKING INTO SE TX. WILL CONTINUE TO
MONITOR ACTIVITY FOR POSSIBLE UPDATE IN 21Z TAF AMEND. SHOWERS MAY
BE HIGH BASED WITH LITTLE PRECIP FALLING PER SFC OBS. OTHERWISE
EXPECT MVFR CIGS OVERNIGHT WITH POSSIBLY A BRIEF PERIOD OF IFR
ACROSS THE AREA. LLJ SHOULD TOP OUT AROUND 40-45KTS BUT WINDS
SHOULD REMAIN AROUND 10-12KTS OVERNIGHT SO WILL LEAVE OUT MENTION OF
LLWS FOR NOW. EXPECT MORE ROBUST SHOWER ACTIVITY TOMORROW STARTING
IN THE LATE MORNING HOURS. COULD SEE SOME ISO THUNDER BUT THIS
WOULD BE FOR THE 24-30HR TIME FRAME FOR THE KIAH TAF AND NOT
CONFIDENT ENOUGH TO PUT IN TAF.
39
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 71 79 65 70 49 / 20 50 70 70 20
HOUSTON (IAH) 72 81 72 75 53 / 20 40 40 70 30
GALVESTON (GLS) 72 77 72 75 60 / 20 30 40 70 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 8 AM MONDAY TO 7 AM CDT TUESDAY FOR THE
FOLLOWING ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...
CHAMBERS...COLORADO...FORT BEND...GALVESTON...GRIMES...
HARRIS...HOUSTON...JACKSON...LIBERTY...MADISON...
MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...TRINITY...
WALKER...WALLER...WASHINGTON...WHARTON.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION FROM 10 PM CDT THIS EVENING
THROUGH MONDAY MORNING FOR THE FOLLOWING ZONES: GALVESTON
BAY...MATAGORDA BAY...WATERS FROM FREEPORT TO THE MATAGORDA
SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY FROM 4 AM TO 10 AM CDT MONDAY FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH LATE TONIGHT FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&
DISCUSSION...42
AVIATION/MARINE...39Hazardous weather outlook, Mar 18, 3:26 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 326 PM CDT SUN MAR 18 2012 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-191200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 326 PM CDT SUN MAR 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG SOUTHEAST WINDS OVER A LONG FETCH ACROSS THE GULF WILL SUPPORT BUILDING SEAS AND A SMALL CRAFT ADVISORY BEGINNING ON MONDAY MORNING. A WIND ADVISORY WILL BE IN EFFECT MONDAY MORNING THROUGH TUESDAY MORNING FOR INLAND LOCATIONS. EXPECT A LINE OF STRONG TO SEVERE STORMS TO DEVELOP WEST OF THE REGION MONDAY EVENING AND MOVE WEST TO EAST ACROSS SOUTHEAST TEXAS ROUGHLY BETWEEN 6 AM AND 4 PM ON TUESDAY. AT THIS TIME...CONDITIONS APPEAR FAVORABLE FOR STRONG TO SEVERE STORMS AND PERIODS OF LOCALLY HEAVY RAIN. ALTHOUGH A POSSIBILITY EXISTS ACROSS ALL OF THE REGION...THE CHANCES OF HAZARDOUS WEATHER ARE EXPECTED TO BE HIGHEST GENERALLY ALONG AND NORTH OF INTERSTATE 10. WIND DAMAGE WILL BE THE PRIMARY SEVERE WEATHER THREAT WITH TORNADOES AND HAIL BEING SECONDARY THREATS. SEVERE THUNDERSTORM AND/OR TORNADO WATCHES ARE POSSIBLE. RAINFALL ACCUMULATIONS SHOULD AVERAGE BETWEEN 1 AND 3 INCHES WITH SOME ISOLATED 3 TO 5 INCH RAINFALL AMOUNTS POSSIBLE WHERE TRAINING CELLS OCCUR. FLOOD WATCHES MIGHT BE NEEDED. ANOTHER UPPER LEVEL DISTURBANCE MAY BRING MORE RAINS TO MAINLY THE EASTERN PORTIONS OF THE AREA TUESDAY NIGHT THROUGH WEDNESDAY MORNING...BUT AT THIS TIME THE MOST SIGNIFICANT AND POTENTIALLY HEAVY RAINFALL IS EXPECTED TO BE JUST OFF TO OUR EAST...AROUND THE TEXAS LOUISIANA BORDER. BEYOND WEDNESDAY MORNING...DRY WEATHER IS ANTICIPATED FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED LATE MONDAY NIGHT AND TUESDAY.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 3:54 PM CDT | Wind Advisory | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 42 hr |
Nearby
Small Craft Advisories in Texas, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.